MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.Based on the results of the investigation the foreign material could not be identified.In addition, the root cause for remaining foreign material could not be established.A device history review revealed no issues that could have caused or contributed to the reported issue.This issue is addressed in the instructions for use (ifu): ifu states that detection method in evis exera gif type xtq160 operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in evis exera gif type xtq160 reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.The device evaluation found; a foreign material found inside the biopsy channel; foreign material found on suction channel, distal end, and plastic distal end cover; charged coupled device cover lens, connecting tube, switch box unit, and universal cord were scratched; distal end on the plastic distal end cover had a snag/sharp edge; air/water nut and suction cylinder nut paint was peeling off; and specified angle and orientation achieved.The cleaning, disinfection, and sterilization (cds) was performed by the customer before the device was returned to olympus.The customer did not provide the specific steps taken during the cds process.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus, the evis exera gastrointestinal videoscope had glue residue in the channel and on the outside of the sock.The issue was found during a therapeutic glue fundus varices procedure.The procedure was successfully completed.There were no reports of patient harm.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18170111
Report Number9610595-2023-17680
Device Sequence Number12668890
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown